Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 12, 2008, 2:41 PM CST for 24 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2008, 2:41 PM CST (20:41 UTC)
- Expired
- Jan 12, 2008, 7:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
All 24 counties
Bell County, TX, Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 60 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KFWD 122041 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CST SAT JAN 12 2008 ...RED FLAG WARNING ALONG AND WEST OF INTERSTATE 35 FOR THE REMAINDER OF THE AFTERNOON... .NORTHWEST WINDS BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA EARLIER TODAY HAVE QUICKLY INCREASED TO OVER 20 MPH SUSTAINED WITH GUSTS UP TO 30 MPH AND RELATIVE HUMIDITIES HAVE DROPPED BELOW 30 PERCENT ACROSS THE WESTERN HALF OF NORTH TEXAS. TXZ091-092-100>103-115>118-129>133-141>145-156>159-130100- /O.NEW.KFWD.FW.W.0002.080112T2041Z-080113T0100Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- 241 PM CST SAT JAN 12 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. NORTHWESTERLY WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 30 MPH ARE OCCURRING ALONG AND WEST OF INTERSTATE 35 WHERE DRIER AIR FILTERING INTO THE REGION HAS LOWERED RELATIVE HUMIDITIES INTO THE 20S. THESE CONDITIONS ARE CREATING A VERY HIGH FIRE DANGER ACROSS THE WESTERN HALF OF NORTH TEXAS. THESE WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS BUT RELATIVE HUMIDITIES WILL INCREASE AFTER SUNSET HELPING TO DIMINISH THE THREAT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ 82/JLD
1 follow-up statement
000 WWUS84 KFWD 130059 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 659 PM CST SAT JAN 12 2008 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE... .WIND SPEEDS WILL CONTINUE TO DECREASE OVERNIGHT WHILE RELATIVE HUMIDITIES INCREASE. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. TXZ091-092-100>103-115>118-129>133-141>145-156>159-130200- /O.EXP.KFWD.FW.W.0002.000000T0000Z-080113T0100Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER- TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS- HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN- 659 PM CST SAT JAN 12 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING... WIND SPEEDS WILL REMAIN IN THE 10 TO 15 MPH RANGE THE REST OF THE NIGHT AND THE RED FLAG WARNING WILL NO LONGER BE REQUIRED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 12, 2:17 PM CST, 24 minutes earlier.
Area forecast discussion, Jan 12, 2:17 PM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 217 PM CST SAT JAN 12 2008 .DISCUSSION... WEAK SFC LOW PRESSURE LOCATED BETWEEN WACO/PALESTINE WITH COLD FRONT ALONG A GREENVILLE...CORSICANA...CAMERON LINE AS OF 2 PM. CORE OF SHORTWAVE NOW TRACKING ESE BETWEEN WICHITA FALLS/GAINESVILLE WITH THIN CORE OF MOISTURE (PWATS TO 0.75 INCHES) MOVING NWD OVER ERN COUNTIES OF N TX. THIS MAY STILL TRIGGER A FEW SHOWERS AND POSSIBLY A THUNDERSTORM ACROSS FAR ERN COUNTIES THROUGH SUNSET AS PEAK HEATING CORRELATES WITH STEEPENING LAPSE RATES ALOFT. MOST ACTIVITY BY EVENING THOUGH WILL BE E/NE OF N TX WITH WINDS SLACKENING AND TEMPS COOLING QUICKLY. HIGH PRESSURE SETTLES IN TONIGHT THROUGH MONDAY UNDER NW FLOW ALOFT...WHICH TRANSFORMS INTO A FLAT RIDGING ALOFT BY MONDAY. THUS...MOSTLY SUNNY AND COOL DAYS WITH NIPPY NIGHTS EXPECTED...BUT WITHOUT THE WINDS WE ARE SEEING TODAY. MID-LATE WEEK IS WHEN THINGS GET A LITTLE MORE INTERESTING AROUND N TX. LONG-WAVE PATTERN ALOFT WILL BEGIN TO AMPLIFY AND TRANSITION INTO THE WEST COAST RIDGE/EAST COAST TROUGH INDICATIVE OF COLD OUTBREAKS FOR AREAS EAST OF THE ROCKIES DIVIDE IN WINTER. THUS...LOOK FOR OLD MAN WINTER TO RETURN WITH MUCH CHILLIER CONDITIONS LATE WEEK INTO NEXT WEEKEND. AT THIS TIME...THERE/S A BRIEF CHANCE OF A LIGHT WINTRY MIX WED NIGHT INTO THURSDAY...BEFORE ARCTIC HIGH PRESSURE AND MUCH DRIER AIR SETTLES IN. WITH THE ECMWF MODEL/S BETTER RECORD IN PAST YEARS WITH THIS PATTERN...WILL USE ITS DATA FOR THE MAJORITY OF THE EXTENDED FORECAST AND WILL UNDERCUT GFS MEXMOS TEMPERATURE FCSTS AT LEAST A CATEGORY (5 DEG F) AS THESE DENSE AIRMASS...EVEN WITH SUNSHINE...DONT TEND TO HAVE HIGH DIURNAL RANGES DURING THE DAY. WE DID SLOWLY WARM UP TEMPS GOING THROUGH NEXT WEEKEND...BUT IT IS MID-JANUARY SO DONT EXPECT TO SEE ANYTHING ABOVE NORMAL(50S) FOR HIGHS FOR AWHILE. THE CLIMATIC PATTERN INDICATES A RELATIVELY DRY AND COLDER THAN NORMAL LATTER HALF OF THE MONTH OF JANUARY FOR NORTH TEXAS...SO KEEP THE HEAVY COATS HANDY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 36 58 35 59 36 / 5 0 10 5 5 WACO, TX 37 62 33 60 33 / 0 5 5 5 10 PARIS, TX 34 52 34 54 31 / 20 0 5 5 10 DENTON, TX 29 58 31 57 32 / 0 0 10 5 5 MCKINNEY, TX 33 56 31 56 32 / 10 0 10 5 5 DALLAS, TX 37 58 38 58 36 / 10 0 10 5 5 TERRELL, TX 35 57 33 57 35 / 10 0 5 5 5 CORSICANA, TX 37 59 36 60 36 / 10 5 5 5 5 TEMPLE, TX 36 63 34 62 33 / 0 5 5 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /05
Hazardous weather outlook, Jan 12, 9:16 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 916 AM CST SAT JAN 12 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 916 AM CST SAT JAN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF INTERSTATE 35 THIS AFTERNOON. THOUGH SEVERE WEATHER IS NOT EXPECTED...ANY STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 45 MPH...SMALL HAIL...AND INCREASED CLOUD-TO-GROUND LIGHTNING. THERE IS AN ELEVATED GRASS FIRE DANGER THIS AFTERNOON WEST OF A LINE FROM NOCONA TO LAMPASAS. .DAYS TWO THROUGH SEVEN... A LIGHT MIXTURE OF A COLD RAIN AND SNOW IS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY ACROSS NORTH TEXAS...AS A SYSTEM INTERACTS WITH AN ARCTIC COLD FRONT MOVING INTO THE REGION. NO ACCUMULATION OF LIGHT SNOW IS EXPECTED AT THIS TIME. HOWEVER...THIS SYSTEM WILL BE MONITORED CLOSELY IN FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ALONG AND EAST OF INTERSTATE 35. 05/
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:24 PM CST | Special Weather Statement | FWD | Leon | 36 min |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.